Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS Albuquerque, NM

July 6, 2009Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 6, 2009, 2:26 PM MDT for Lincoln County, New Mexico. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2009, 2:26 PM MDT (20:26 UTC)
Expired
Jul 6, 2009, 4:00 PM MDT
In force
94 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 062026
FFWABQ
NMC027-062200-
/O.NEW.KABQ.FF.W.0007.090706T2026Z-090706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
226 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 400 PM MDT

* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES NORTH OF LINCOLN...OR
  ABOUT 20 MILES NORTHEAST OF RUIDOSO. THE STORM PRODUCING VERY HEAVY
  RAIN WAS NEARLY STATIONARY. FAST FLOWS ARE EXPECTED INTO THE       
  ESCONIDIDO CREEK AND PORTIONS OF THE RIO BONITO NEAR HIGHWAY 380
  AND HIGHWAY 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.

&&

LAT...LON 3370 10553 3372 10529 3365 10506 3334 10512
      3341 10542 3348 10552

$$
2 follow-up statements
000 
WGUS75 KABQ 062120
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT MON JUL 6 2009

NMC027-062200-
/O.CON.KABQ.FF.W.0007.000000T0000Z-090706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
320 PM MDT MON JUL 6 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR CENTRAL
LINCOLN COUNTY...

AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A FLASH FLOOD THREAT NEAR LINCOLN...OR ABOUT 17 MILES 
NORTHEAST OF RUIDOSO. THE STORM PRODUCING VERY HEAVY RAIN HAS 
WEAKENED...HOWEVER EXCESSIVE RUNOFF WILL CONTINUE TO OCCUR OVER THE 
WARNING AREA. THIS INCLUDES SOUTHERN SLOPES OF THE CAPITAN 
MOUNTAINS...AS WELL AS ARROYOS...WASHES...AND DRAINAGE AREAS FEEDING 
INTO THE ESCONDIDO CREEK AND PORTIONS OF THE RIO BONITA NEAR AND 
EAST OF FORT STANTON.

LOCATIONS IMPACTED INCLUDE...
  ENCINOSO...
  ARABELA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.

&&

LAT...LON 3370 10553 3372 10529 3365 10506 3334 10512
      3341 10542 3348 10552

$$
000 
WGUS75 KABQ 062156
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT MON JUL 6 2009

NMC027-062204-
/O.EXP.KABQ.FF.W.0007.000000T0000Z-090706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
356 PM MDT MON JUL 6 2009

...FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MDT FOR CENTRAL LINCOLN
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN 
ALLOWED TO EXPIRE. WATER WILL CONTINUE TO FLOW THROUGH ARROYOS NEAR 
ESCONDIDO CREEK AND THE RIO BONITO NEAR AND EAST OF FORT STANTON.

LAT...LON 3370 10553 3372 10529 3365 10506 3334 10512
      3341 10542 3348 10552

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:05 PM MDT, 21 minutes earlier.

Area forecast discussion, Jul 6, 2:05 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT MON JUL 6 2009

.UPDATE...
ADDED MUCH OF CENTRAL AND EASTERN ZONES INTO THE SEVERE
THUNDERSTORM WATCH NUMBER 553 THROUGH 800 PM MDT. CHJ

&&

.PREV DISCUSSION...300 AM MDT MON JUL 6 2009...
THE NIGHTLY SURGE OF LOW LEVEL MOISTURE THROUGH THE
CENTRAL MOUNTAIN CHAIN AND INTO PORTIONS OF THE RIO GRANDE VALLEY
HAD ALREADY BEGUN PRIOR TO MIDNIGHT. DWPTS HAD FALLEN INTO THE 30S
AT KGUP AND KFMN LATE SUNDAY EVENING BUT ISOLATED LIGHTNING
CONTINUED VCNTY KGUP AFTER MIDNIGHT.

NORTHWEST FLOW ALOFT CONTINUES TODAY THROUGH TUESDAY...THEN UPPER
HIGH BUILDS FOR REST OF THE WEEK.

A DRYING TREND FROM NORTHWEST TO SOUTHEAST STILL LOOKS GOOD FOR
TODAY THROUGH TUESDAY AND INTO WEDNESDAY. SOME OF THE LOW LEVEL
MOISTURE FROM THE PREVIOUS NIGHTS PUSH FROM THE EAST APPARENTLY
MIXED OUT...SO NOT SO CONFIDENT HOW MUCH OF AN EFFECT THE CURRENT
SURGE WILL HAVE LATER TODAY.  WHILE MODELS INDICATE SURFACE
TROUGHING WILL BE IN PLACE THIS AFTERNOON RATHER THAN LOW LEVEL
UPSLOPE WINDS...A WEAK UPPER FEATURE WILL CROSS THE NORTHEAST/EAST
CENTRAL LATER ON. SPC HAS A BROAD AREA OF THE EASTERN PLAINS COVERED
WITH SLIGHT RISK FOR LARGE HAIL AND DAMAGING WIND GUSTS FOR LATER
TODAY/TONIGHT.  TUESDAY SHOULD BE DRIER AND NOT ANTICIPATING...AT
THIS TIME...WIDESPREAD SEVERE WEATHER OVER THE PLAINS...ALTHOUGH
CAN/T RULE OUT AN ISOLATED STRONG STORM. PORTIONS OF THE WEST AND
NORTH SHOULD EXPERIENCE LITTLE OR NO CONVECTION...WHILE ONLY
ISOLATED ACTIVITY IS EXPECTED IN THE EAST AND SOUTH.

GFS SUGGESTING SOUTHWEST WINDS ALOFT WILL BE STRONGER INTO THE GREAT
BASIN THURSDAY-ISH...BUT REBUILDS HIGH BACK OVER NEW MEXICO FOR END
OF THE WEEK. BOTH NAM/GFS BRING INCREASING AMOUNTS OF
MOISTURE...ESPECIALLY MID LEVEL...INTO WESTERN NEW MEXICO...AND EVEN
INTO CENTRAL AREAS...WEDNESDAY NIGHT/THURSDAY.  MEX POPS SEEM TO
REFLECT AN UPWARD TREND THURSDAY/THURSDAY NIGHT...WILL HAVE TO WATCH
THIS.  THE FRONT WHICH APPEARED AS IF IT COULD IMPACT THE NORTHEAST
FRIDAY/SATURDAY NOW SEEMS WEAKER ON BOTH ECMWF/GFS...BUT THE HIGH
CENTER DOESN/T APPEAR TO BE IN AS FAVORABLE POSITION TO SUPPORT THE
FRONT PUSHING INTO THE NORTHEAST. IN ANY CASE...MODELS INDICATE THE
STRONG RIDGE WILL BE THE DOMINATING FEATURE FOR THE FORESEEABLE
FUTURE.

.AVIATION...AREAS OF LOW CLOUDS AND A SOME FOG WILL PRODUCE PATCHES
OF MVFR AND IFR CONDITIONS ACROSS THE PLAINS UNTIL MID MORNING. WITH
THE 500 MB HIGH PRESSURE CENTER OVER THE BAJA AND SHORTWAVES
EXPECTED TO CROSS EASTERN NEW MEXICO IN NW FLOW ALOFT THIS AFTERNOON
AND EVENING...LOOK FOR ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS IN THE EAST. MODELS SUGGEST A SQUALL LINE OR TWO WILL
DEVELOP AS MID DAY CONVECTION ALONG THE CENTRAL MOUNTAIN CHAIN MOVES
SOUTHEASTWARD ACROSS THE EASTERN PLAINS AT 15 TO 30 MPH. SOME OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS. WEST OF THE CENTRAL MOUNTAIN CHAIN DRIER AIR WILL BE
IN PLACE WITH ONLY ISOLATED TO AT TIMES SCATTERED COVERAGE OF
THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING. PATCHY LOW
CLOUDS AND FOG ARE EXPECTED TO RETURN TO THE EAST LATE TONIGHT INTO
TUESDAY MORNING...WITH THE BEST CHANCE ON THE EAST CENTRAL AND
NORTHEAST PLAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

.FIRE WEATHER...ONE MORE DAY OF SCATTERED THUNDERSTORMS IS EXPECTED
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY...WHERE SOME
THUNDERSTORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND LOCALLY
HEAVY RAIN. FARTHER WEST MAINLY ISOLATED STORMS ARE EXPECTED. DRY
AIR HAS BEGUN TO SNEAK INTO NORTHWEST AND WEST CENTRAL AREAS NOW
THAT THE SUBTROPICAL MOISTURE PLUME HAS SHRUNK BACK INTO MEXICO. AS
A RESULT...SOME OF THE STORMS WILL BE ON THE DRY AND GUSTY SIDE THIS
AFTERNOON AND EVENING ALONG AND WEST OF THE CONTINENTAL DIVIDE IN
THE WEST CENTRAL MOUNTAINS AND NORTHWEST PLATEAU.

TUESDAY...CONVECTION WILL BE ISOLATED AS A MID LEVEL RIDGE OF HIGH
PRESSURE BEGINS TO BUILD TOWARD NM FROM THE SOUTHWEST. NORTHWEST
FLOW ALOFT WILL CARRY SOME OF THESE STORMS ONTO THE PLAINS AGAIN.

HIGH PRESSURE ALOFT WILL BUILD OVER NEW MEXICO WEDNESDAY THROUGH
EARLY NEXT WEEK WITH MAINLY ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS FAVORING THE WESTERN MOUNTAINS.  THE HIGH WILL ALLOW
DAYTIME TEMPERATURES TO SOAR WELL ABOVE NORMAL.  MINIMUM RH VALUES
WILL LIKELY DROP INTO THE TEENS OR AT LEAST 20S AT THE LOWER
ELEVATIONS.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jul 6, 1:32 PM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUL 6 2009

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
230 PM MDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE UPPER AND
MIDDLE RIO GRANDE VALLEY ON EAST TO THE TEXAS BORDER THROUGH 700 PM
MDT. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE ALONG WITH AN
ISOLATED TORNADO. IN ADDITION...HEAVY RAINFALL FROM SHOWERS AND
THUNDERSTORMS WILL LEAD TO LOCALIZED AREAS OF FLOODING OVER CENTRAL
AND EASTERN NEW MEXICO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON OVER THE EASTERN PLAINS...WHERE WIND GUSTS TO AROUND 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
COLFAX...UNION...MORA...HARDING...SAN MIGUEL...GUADALUPE...QUAY...DE
BACA...ROOSEVELT...CURRY...CHAVES AND LINCOLN COUNTIES DUE TO SEVERE
THUNDERSTORMS.  SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE...OR BY
CALLING 1-888-386-7637.

In the hours before

Special weather statement, Jul 6, 1:25 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
125 PM MDT MON JUL 6 2009

NMZ005-007-062000-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-
125 PM MDT MON JUL 6 2009

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST UNION COUNTY...

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF FARLEY.
MOVEMENT WAS SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLADSTONE.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN NEW MEXICO.

DPORTER
Local storm report, Jul 6, 1:33 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
133 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             LOS ALAMOS              35.89N 106.28W
07/06/2009  M1.50 INCH       LOS ALAMOS         NM   TRAINED SPOTTER

            DENTED AUTOMOBILES AND CRACKED WIND SHEILDS

&&

EBREON
Special weather statement, Jul 6, 1:52 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
152 PM MDT MON JUL 6 2009

NMZ005-012-062015-
CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
152 PM MDT MON JUL 6 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHERN SAN MIGUEL COUNTY...

AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTH OF DILIA.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL
COUNTY AND RURAL NORTH CENTRAL GUADALUPE COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN NEW MEXICO.

DPORTER
Special weather statement, Jul 6, 2:12 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT MON JUL 6 2009

NMZ016-017-062100-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH
PLAINS/HONDO VALLEY-
212 PM MDT MON JUL 6 2009

...STRONG THUNDERSTORM MOVING OVER EASTERN LINCOLN COUNTY...

AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR LINCOLN. MOVEMENT WAS
SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE AREAS WEST OF
ARABELA...AND SOUTH OF ENCINOSO...AND NEAR LINCOLN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

SHOEMAKE
Special weather statement, Jul 6, 2:18 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MDT MON JUL 6 2009

NMZ005>007-012-062045-
CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING
COUNTY-NORTHEAST HIGHLANDS-
218 PM MDT MON JUL 6 2009

...LINE OF STRONG THUNDERSTORMS ALONG THE INTERSTATE 25 CORRIDOR...

AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 10 MILES SOUTHWEST OF SPRINGER TO 11 MILES EAST OF VALMORA TO 13
MILES NORTHEAST OF DILIA. MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ABBOTT...MAES...
MIAMI...SHOEMAKER...TREMENTINA AND TRUJILLO.

THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN NEW MEXICO.

DPORTER
Local storm report, Jul 6, 2:25 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             3 SE GLADSTONE          36.27N 103.93W
07/06/2009  M1.00 INCH       UNION              NM   TRAINED SPOTTER

&&

EBREON

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:23 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe37 min
Jul 5, 6:35 PM MDTAreal Flood AdvisoryABQUnion115 min
Jul 5, 7:06 PM MDTAreal Flood AdvisoryABQQuay, San Miguel114 min
Jul 5, 7:21 PM MDTAreal Flood AdvisoryABQUnion114 min
Jul 5, 7:38 PM MDTAreal Flood AdvisoryABQQuay112 min
Jul 5, 7:46 PM MDTSevere Thunderstorm WarningABQQuay59 min
Jul 5, 7:47 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe118 min
Jul 5, 8:49 PM MDTAreal Flood AdvisoryABQQuay116 min
Jul 5, 8:53 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt112 min
Jul 5, 9:47 PM MDTAreal Flood AdvisoryABQCurry, Quay118 min
Jul 5, 10:00 PM MDTAreal Flood AdvisoryABQChaves, De Baca2 hr
Jul 5, 10:23 PM MDTAreal Flood AdvisoryABQDe Baca, Roosevelt112 min
Jul 5, 11:09 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt111 min
Jul 6, 1:23 AM MDTAreal Flood AdvisoryABQCurry, Roosevelt82 min
Jul 6, 12:03 PM MDTAreal Flood AdvisoryABQColfax117 min
Jul 6, 12:59 PM MDTSevere Thunderstorm WarningABQLos Alamos, Sandoval, Santa Fe61 min
Jul 6, 1:17 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe88 min
Jul 6, 1:20 PM MDTSevere Thunderstorm WarningABQLincoln43 min
Jul 6, 1:38 PM MDTSevere Thunderstorm WarningABQTaos41 min
Jul 6, 1:42 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union63 min
Jul 6, 2:33 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel57 min
Jul 6, 2:41 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel94 min
Jul 6, 2:45 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe90 min
Jul 6, 2:45 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel, Union60 min
Jul 6, 2:54 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe66 min
Jul 6, 2:58 PM MDTSevere Thunderstorm WarningABQMora31 min
Jul 6, 3:15 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel2 hr
Jul 6, 3:20 PM MDTSevere Thunderstorm WarningABQColfax, Taos21 min
Jul 6, 3:25 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel65 min
Jul 6, 3:28 PM MDTSevere Thunderstorm WarningABQUnion32 min
Jul 6, 3:33 PM MDTAreal Flood AdvisoryABQLincoln, Torrance87 min
Jul 6, 3:41 PM MDTAreal Flood AdvisoryABQHarding, San Miguel, Union2 hr
Jul 6, 3:46 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Guadalupe, Lincoln, Torrance59 min
Jul 6, 3:46 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel, Union59 min
Jul 6, 4:33 PM MDTAreal Flood AdvisoryABQHarding, Quay, Union87 min
Jul 6, 4:49 PM MDTSevere Thunderstorm WarningABQChaves, Guadalupe, Lincoln56 min
Jul 6, 4:53 PM MDTFlash Flood WarningABQHarding, Quay, San Miguel, Union2 hr
Jul 6, 4:59 PM MDTFlash Flood WarningABQChaves, Lincoln2 hr
Jul 6, 5:50 PM MDTTornado WarningABQChaves, Lincoln40 min

Nearby

Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.